MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24628
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the non calcified right upper arm cephalic vein.A 7.00mm/2.0cm/50cm peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon ruptured upon first inflation at 2atm.The device was removed and the procedure was completed with a different device.No patient complications were reported.The patient status was good and was discharged.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual examination identified that there was blood in the balloon material which suggests that there is a leak in the device.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole detected in the mid-section of the balloon material.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the blades.All blades were intact and fully bonded to the balloon surface.No damage or any issues were noted with the blades that could have contributed to the complaint incident.No issues were noted with the tip section of the device.A visual and microscopic examination of the markerbands was completed.There was no burrs or uneven edges observed on the markerbands.No damage or any issues were noted with the markerbands that could have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8893566
Report Number2134265-2019-09709
Device Sequence Number10842496
Product Code PNO
UDI-Device Identifier08714729813767
UDI-Public08714729813767
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2019
Device Model Number24628
Device Catalogue Number24628
Device Lot Number0021055697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR